Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 30, 2017Glascock County, Laurens County, Washington County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2017, 4:02 PM EDT for Glascock County, Laurens County, Washington County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 4:02 PM EDT (20:02 UTC)
Expired
Jun 30, 2017, 4:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Glascock County, GA, Laurens County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 63 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WWUS82 KFFC 302002
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT FRI JUN 30 2017
 
GAZ062-074>076-084-085-097-302030-
Wilkinson GA-Jefferson GA-Washington GA-Glascock GA-Warren GA-
Johnson GA-Laurens GA-
402 PM EDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...NORTHWESTERN
JEFFERSON...WASHINGTON...GLASCOCK...SOUTHEASTERN WARREN...
NORTHWESTERN JOHNSON AND LAURENS COUNTIES UNTIL 430 PM EDT...

At 402 PM EDT...a line of strong thunderstorms was along a line
extending from near Gibson to Oconee to Cadwell...and moving
northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of these storms include
Dublin, Sandersville, Gibson, East Dublin, Tennille, Cadwell,
Harrison, Rentz, Oconee, Avera, Mitchell, Edge Hill, Edgehill, Downs,
Warthen, Tuckers Crossroad, Lovett, Harlow, Agricola and Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3292 8272 3234 8280 3230 8305 3283 8303
      3331 8265 3335 8252 3333 8243
TIME...MOT...LOC 2002Z 247DEG 25KT 3327 8265 3283 8296 3235 8302 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:55 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 30, 2:55 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Fri Jun 30 2017

.SHORT TERM /Tonight through Saturday Night/...
Afternoon precipitation coverage has become less widespread and more
convective in nature. An abundantly moist atmosphere combined with
efficient warm-rain processes produced rainfall amounts of 1 to 1.5
inches this morning, with locally higher amounts, particularly over
western Georgia. The juicy air mass will remain over the state
through this afternoon before the responsible upper wave moves out
of the area, allowing precip to diminish into the overnight period.

Residual moisture over the area tonight, along with weak surface
flow will likely produce reduced visibilities overnight. At this
time, do not expect dense fog to be an issue, but localized or
patchy fog may be possible.

Expect Saturday's convection to be more diurnal in nature, with
little focus or steering, and slightly less overall coverage. Some
strong storms cannot be ruled out due to less cloud cover and
greater instability.

31

.LONG TERM /Sunday through Friday/...
Along the northern periphery of an upr ridge over the GOM, north and
central Georgia will be within a W-NW flow aloft. This is a fairly
reasonable set-up for remnant upstream MCS activity to influence our
weather but timing and intensity of these "waves" are very
challenging several days out. The 12z NAM is most robust with energy
approaching the area late Sunday into Monday. We'll see how things
shake out in the next 24-36 hours but in any case, existing moist
and unstable airmass will support diurnally-driven isolated to
scattered mainly late day/evening convection through the week. Very
little fluctuation in temperatures expected unless we see a day with
widespread/persistent rainfall, which does not look probable at this
time.

DJN.83

&&

.AVIATION...
18Z Update...
Soupy conditions continue this afternoon with IFR/MVFR cigs and -RA/+SHRA
over the area. There is a low chance of TS, but generally at
KMCN/KCSG. Expect precip coverage to diminish after 21z. Expect
cigs to improve to VFR at all sites by 00z, then degrade back to
IFR/low MVFR by 08-10z. Improvement is expected through the
morning Saturday. SW-W winds at 5-9kt today will become 5kt or
less overnight, and increase to 5-9kt again Saturday.

//ATL Confidence...18Z Update...
Medium on timing of cigs/vsby degrading.
High confidence on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  87  72  90 /  40  40  30  30
Atlanta         72  86  73  88 /  50  40  30  30
Blairsville     67  82  66  82 /  50  60  40  40
Cartersville    71  87  71  87 /  40  50  30  40
Columbus        74  89  74  91 /  30  50  30  30
Gainesville     70  85  71  87 /  40  50  30  30
Macon           73  90  73  92 /  40  50  30  30
Rome            72  87  71  88 /  50  60  40  40
Peachtree City  71  87  71  88 /  50  40  30  30
Vidalia         74  90  75  93 /  60  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....DJN.83
AVIATION...31
Hazardous weather outlook, Jun 30, 3:00 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
300 PM EDT Fri Jun 30 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
300 PM EDT Fri Jun 30 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This afternoon and Tonight...

Showers and scattered thunderstorms will affect much of north and
central Georgia through early this evening, especially south of a
Columbus to Macon to Augusta line. Primary threats will be heavy
rain and cloud to ground lightning, but a few stronger storms will
be capable of producing brief wind gusts to 40 mph. The heavy rain
will also result in minor flooding of low lying and poor drainage
areas.

Coverage of rain and storms is expected to diminish by this evening
with only a few showers lingering overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered thunderstorms are possible Saturday and Sunday, mainly
in the afternoon and evening hours. Thunderstorm chances will
continue but will decrease some the rest of next week, including
the 4th of July holiday on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

DJN

In the hours before

Special weather statement, Jun 30, 2:48 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT FRI JUN 30 2017

GAZ096-107-109-301915-
Bleckley GA-Dodge GA-Pulaski GA-
248 PM EDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLECKLEY...
NORTHWESTERN DODGE AND NORTHERN PULASKI COUNTIES UNTIL 315 PM EDT...

At 248 PM EDT...a strong thunderstorm was near Hawkinsville...moving
east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cochran, Hawkinsville, Dubois, Ocmulgee Public Fishing Area, Paulk,
Empire, Mobley Crossing, Hartford, Pulaski State Prison, Porter,
Baileys Park and Browndale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3225 8358 3233 8359 3236 8356 3247 8328
      3222 8326
TIME...MOT...LOC 1848Z 259DEG 27KT 3230 8352

WIND...40MPH
Special weather statement, Jun 30, 3:09 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EDT FRI JUN 30 2017

GAZ091-092-102>104-302000-
Schley GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
309 PM EDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...EASTERN
STEWART...WESTERN SUMTER...SOUTHEASTERN MARION AND WEBSTER COUNTIES
UNTIL 400 PM EDT...

At 309 PM EDT...a line of strong thunderstorms was along a line
extending from near Friendship to Richland. These storms were nearly
stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Preston, Richland, Seminole, Church Hill and Friendship.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3222 8438 3216 8472 3201 8472 3207 8433
TIME...MOT...LOC 1909Z 200DEG 3KT 3211 8444 3208 8464
Special weather statement, Jun 30, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT FRI JUN 30 2017

GAZ062-074>076-084-085-097-302030-
Wilkinson GA-Jefferson GA-Washington GA-Glascock GA-Warren GA-
Johnson GA-Laurens GA-
402 PM EDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...NORTHWESTERN
JEFFERSON...WASHINGTON...GLASCOCK...SOUTHEASTERN WARREN...
NORTHWESTERN JOHNSON AND LAURENS COUNTIES UNTIL 430 PM EDT...

At 402 PM EDT...a line of strong thunderstorms was along a line
extending from near Gibson to Oconee to Cadwell...and moving
northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Sandersville, Gibson, East Dublin, Tennille, Cadwell,
Harrison, Rentz, Oconee, Avera, Mitchell, Edge Hill, Edgehill, Downs,
Warthen, Tuckers Crossroad, Lovett, Harlow, Agricola and Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3292 8272 3234 8280 3230 8305 3283 8303
      3331 8265 3335 8252 3333 8243
TIME...MOT...LOC 2002Z 247DEG 25KT 3327 8265 3283 8296 3235 8302

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:25 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Madison, Oconee35 min
Jun 29, 9:01 PM EDTSpecial Weather StatementFFCBarrow, Jackson29 min
Jun 29, 9:09 PM EDTSpecial Weather StatementFFCMontgomery, Toombs36 min
Jun 29, 9:56 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler34 min
Jun 29, 9:57 PM EDTSpecial Weather StatementFFCTelfair33 min
Jun 29, 10:33 PM EDTSpecial Weather StatementFFCMontgomery57 min
Jun 29, 11:32 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Johnson, Treutlen, Warren, Washington58 min
Jun 30, 12:22 AM EDTSpecial Weather StatementFFCJefferson23 min
Jun 30, 2:48 PM EDTSpecial Weather StatementFFCBleckley27 min
Jun 30, 3:09 PM EDTSpecial Weather StatementFFCWebster51 min
Jun 30, 4:07 PM EDTSpecial Weather StatementFFCSumter23 min
Jun 30, 4:24 PM EDTSpecial Weather StatementFFCJefferson, Johnson, Treutlen36 min
Jun 30, 5:23 PM EDTSpecial Weather StatementFFCHarris37 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.